Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

fiber supplement



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


SUNSHINE6442
Posts: 1,638
1/6/13 6:29 A

Too much iber at once can cause nausea, gas, bloat, cramps and even vomiting. Your body has to get used to fiber...and you need to drink a good amount of water when taking supplements....without it you could get dehydrated which can cause nausea...and also dizziness. Do not increase the amount of fiber until you talk to the doctor, in fact reduce the amount.....
Fiber supplements should be started with a low dose...like 1 tsp...

It is a good idea to call your doctor for the best advice.

Generally you can get all the fiber you need from food
Start the day off with a bowl of your favorite, delicious high-fiber cereal, such as shredded wheat or MULTI GRAIN Cheerios, Kashi 7 whole grain Puffs (organic Section of store $2.89 per box. 60 calories a cup.

Put berries on your cereal to increase your fiber intake by about 1 to 2 grams. Eat Rye Breadand leave the skins on fruits and vegetables such as pears, apples, peaches, and even potatoes, as opposed to peeling them off. Most of the fiber is in the skin, which will help your digestive tract .



Edited by: SUNSHINE6442 at: 1/6/2013 (06:31)


UNIDENT
Posts: 33,498
1/5/13 10:27 P

I agree. Does the package say that it may cause nausea and what to do if it does? It could very well be something completely unrelated.

If it were me, I'd stop the product for 1-2 weeks and see if the nausea discontinues, then try again and see if it comes back.

I certainly wouldn't increase what I was taking.



DRAGONCHILDE
SparkPoints: (54,915)
Fitness Minutes: (14,158)
Posts: 9,520
1/5/13 10:06 P

If you are feeling nauseated, you should probably call your doctor to ask. We can't really say what might be causing your issues, and it wouldn't be a good idea for us to diagnose you or suggest treatment options! Discontinue the use of this product, and call your doctor for further advice.

It may be unrelated, or it may be an underlying medical condition.



JANSTPATRICK
SparkPoints: (303)
Fitness Minutes: (20)
Posts: 2
1/5/13 9:45 P

I just added a fiber supplement (Benefiber) to my diet. I am feeling nauseated and just generally not well. Will this subside? Should I continue to increase the amount? (Right now I am taking about 3 tsp.)



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: broccoli vitamins | broccoli vitamin k | broccoli uses